The medications that cause myopia

Many medical experts believe that antibiotics such as penicillin and sulfonamides can cause myopia. After summarizing the mechanism of drug-induced myopia, experts believe that abnormal osmotic pressure and metabolism, resulting in changes in crystal structure and ciliary body edema, is one of the causes of myopia.

Although its in-depth mechanism is not clear, but it can explain some weak and sick children, often injected with myopia, amblyopia.

10 kinds of drugs can cause vision loss, please read the instructions carefully!

1、 Antihypertensive drugs.

The medications that cause myopia

(1) Calcium antagonists: nifedipine controlled-release tablets can cause blurred vision, eye pain, eye discomfort; amlodipine besylate tablets can cause visual abnormalities, conjunctivitis, diplopia, eye pain; diltiazem can cause amblyopia.

(2) Telmisartan, an angiotensin II receptor antagonist, can cause visual abnormalities.

2、 Antibiotics.

(1) Sulfonamides: occasionally can cause temporary myopia, may be the result of drug allergy caused by ciliary congestion edema, ciliary muscle spasm, at the same time can appear pseudomembranous conjunctivitis, iritis, macular edema, mydriasis, lateral rectus paralysis, glaucoma, papillary edema, amblyopia, cataract, optic atrophy, etc.

(2) Tetracyclines: can cause blurred vision, papilla edema.

(3) Chloramphenicol: long term use of chloramphenicol, can make optic nerve atrophy, visual field narrow, eyesight weaken.

3、 Anti tuberculosis drugs.

Ethambutol can cause blurred vision, eye pain, red and green color blindness and optic neuritis. It is found that the incidence of optic neuritis caused by ethambutol is about 0.8%, which generally occurs in 2-6 months after medication. The incidence rate is related to the dose. The common incidence dose is 500 mg, twice a day. The patients with poor renal function are more likely to suffer from the above damage. Isoniazid visual neuritis, optic atrophy, fundus hemorrhage. Streptomycin can damage the optic nerve, cause sudden retrobulbar neuritis or progressive optic atrophy. Allergic patients may have periorbital edema and conjunctivitis.

4、 Antiarrhythmic drugs.

5、 Glucocorticoids.

Long term drip or systemic application of glucocorticoids can cause elevated intraocular pressure, and serious cases may lead to glaucoma. It can reduce local resistance, induce drug-induced cataract, cause or aggravate fungal keratitis and herpes simplex keratitis.

6、 Antimalarial drugs.

Chloroquine can cause visual field narrowing, corneal and retinal degeneration. Because of the damage to cornea and retina, before long-term treatment with chloroquine, a detailed examination of the eye should be carried out to exclude the original lesions,

7、 Anti shock vascular drugs.

Epinephrine can make eyes have a short-term tingling or burning sensation, tears, eyebrow pain, headache, allergy, scleritis; long-term use can cause eyelid, conjunctival membrane and corneal melanin deposition, corneal edema, etc.

8、 Antiepileptic drugs.

Phenytoin sodium can cause diplopia and nystagmus. Carbamazepine can cause mydriasis, nystagmus, blurred vision or diplopia.

9、 Anticholinergic drugs.

Atropine and 654-2 can cause pupil dilation, which may induce glaucoma.

10、 Phenothiazines.

Long term use of chlorpromazine can cause toxic retinopathy, such as retinitis pigmentosa, vision loss, visual field defect and so on

Leave a Reply

Your email address will not be published. Required fields are marked *